Hair dye poisoning

P. Bhargava, P. Matthew

Research output: Contribution to journalArticlepeer-review

Abstract

Hair dye ingestion is an uncommon form of poisoning in the west, however, in some parts of the world such as East Africa and Indian sub-continent it is not uncommon. The main component of hair dye causing toxicity is Paraphenylenediamine (PPD). This compound has been found to cause angioneurotic edema, rhabdomyolysis and renal failure. We present a case of hair dye poisoning who presented with respiratory distress due to laryngeal edema and later developed trismus and carpopedal spasm. This case report highlights the combined toxicities of sodium EDTA and PPD.

Original languageEnglish (US)
Pages (from-to)871-872
Number of pages2
JournalJournal of Association of Physicians of India
Volume55
Issue numberDEC.
StatePublished - Dec 1 2007
Externally publishedYes

ASJC Scopus subject areas

  • Medicine(all)

Fingerprint Dive into the research topics of 'Hair dye poisoning'. Together they form a unique fingerprint.

Cite this